MAUDE Adverse Event Report: AESCULAP AG ENNOVATE MIS DOWNTUBE SHORT; ENNOVATE INSTRUMENTS

AESCULAP AG ENNOVATE MIS DOWNTUBE SHORT; ENNOVATE INSTRUMENTS
Model Number SZ378R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap inc.That a ennovate mis downtube short (part # sz378r) was used during a minimally invasive spine (mis) fixation procedure performed on (b)(6) 2021.According to the complainant, the physician assistant over rotated the down-tube removal key, which left the tip still slightly in the screw.Reportedly, the tip detached, after rocking and twisting the tube.The loose tip was retrieved from the proximal area of the wound.The wound was irrigated, and then visually inspected.Additionally, the user stated that the first generation downtube removal key was used.The account has since been trained and switched over to the newer version.The complaint device was returned to the manufacturer for evaluation.Additional information was received which revealed that the procedure was delayed approximately 5-7 minutes.The patient was under anesthesia.The final outcome was not affected by the event.The adverse event / malfunction was filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
ENNOVATE MIS DOWNTUBE SHORT
Common Device Name
ENNOVATE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11474643
Report Number9610612-2021-00222
Device Sequence Number4523608
Product Code LXH
UDI-Device Identifier04046964719561
UDI-Public4046964719561
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZ378R
Device Catalogue NumberSZ378R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown